Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

HI! I'm new. I'm a chick 29 years old. Never had a problem with acne till I became an adult :evil: . My acne is moderate to severe (cystic/nodulistic) I've tried everything over the counter, home remedies. My first dematologist put me on differine get (which sucked for me). I tried going on the pill which only screwed up my cycles. My second dermatologist put me on benzacline & that works great on small or just starting pimples but not for the deep suckers. So, now dermatologist #3 has put me on an oral antibiotic twice a day (doxycycline 100mg), 9% triaz cleanser for showering, Retin-A micro at night & Clindagel in the mornings. I'm a week and a half into it. My face is red, sore & peeling. I still have the old acne plus some new ones & it sucks. I know this retin-a micro is supposed to take 7-12 weeks to work. Has anyone else used any of this stuff & does it work or am I wasting my time. My derm said if this doesn't work the only other thing to try is the accutane. Any advice would be greatly appreciated. Thanks!!!

-Crisco

Share this post


Link to post
Share on other sites

Hello, 29 year old "chick".

Lol. Sorry, couldn't hesitate.

Antibiotics work immediately, you stop breaking out completely in a few days. But Retin-A tends to break you out for the first 2/3 months. Although, they may work on you, chances are once you finish the courses, acne will come worse and you will have just wasted a few months or maybe a year. Best wishes anyway.

Accutane's not as great as they say either. I'm 10 weeks in and it's never been this bad. I feel it for you. :(

Share this post


Link to post
Share on other sites

Hmmm, well that's not very encouraging. Now I'm depressed. I almost gave up yesterday on this Retin-A micro stuff because it hurts really bad. The red part I can deal with (it just looks like I've been out in the sun) but around my chin is peeling & hurts really bad :-(. I'll just keep doing it I guess, my face looks like crap anyway so might as well go ahead & peel on top of it. I sure wish one of you guys would hurry up and find some cure for this, I miss the good old days when I was cute

:-(

Anyone else have any experiences with any of these meds?

-Crisco

Share this post


Link to post
Share on other sites

Yeah, I would but my skin is still oily even though it's peeling :( Guess I'll just see how it goes & post back later. If anyone has any more advice I'll be glad to listen. I'm to the point I'm about ready for a head transplant. Thanks guys!!!

-Crisco

Share this post


Link to post
Share on other sites
Guest been13years

Crisco- If you want a topical retinoid that works great but is less irritating, try the Tazorac gel. I was on Retin-A one summer and have never had such painful redness and burning, and I was staying indoors 24/7. Tazorac gel, when used correctly (a pea-sized dab) and consistently, not only cleared me up, it made my skin glowy without the burn. The antibiotics should help with inflammation, so I think maybe you're using too many products. The antibiotics plus a retinoid should be enough.

Share this post


Link to post
Share on other sites

Retin-A micro didn't work for me either. I tried it twice. I am finding the regimen more successful and less harmful to my skin. BUT there are people on this site who have had great experiences from it so...who I am to say it doesn't work. You do have to give it time and there is a purging period...I tried it for the second time for 5 weeks or so and wasn't too impressed so I stopped. I just think that is alot of stuff for you to be puting on your face so no wonder it is so irritated. Maybe the Retin-A will be better suited for you when you have cleared up a bit and are not as flaky and sore? Best of luck!

Share this post


Link to post
Share on other sites

That is simply not true about the antibiotics. Antibiotics do not work immediately, not for acne anyways. They always say give it at the least a month and a half. I took doxycycline for 2 months with no improvement, so I got off of it. For some people, they can work quickly but not in 2 days. I'm on accutane right now, its my 13th day. I've got relatively dry lips-nothing unbareable-and I've gotten a few more spots-nothing major though-also my skin is dry. That is it. I'm on 40 mg a day. I'd give accutane a chance if I were you.

Share this post


Link to post
Share on other sites
Guest been13years

I didn't mean to imply that antibiotics were a cure-all or that they would work immediately.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×